Alert archive / Colorado / Tornado Warnings in 2021
Tornado Warning 2, NWS Pueblo, CO
NWS Pueblo, CO issued this tornado warning at Apr 27, 2021, 4:15 PM MDT for Kiowa County, Colorado. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 27, 2021, 4:15 PM MDT (22:15 UTC)
- Expired
- Apr 27, 2021, 4:30 PM MDT
- In force
- 15 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Kiowa County, CO
The radar
The Pueblo radar (KPUX), 99 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.3 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3214 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
814
WFUS55 KPUB 272215
TORPUB
COC061-272230-
/O.NEW.KPUB.TO.W.0002.210427T2215Z-210427T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Pueblo CO
415 PM MDT Tue Apr 27 2021
The National Weather Service in Pueblo has issued a
* Tornado Warning for...
Northwestern Kiowa County in southeastern Colorado...
* Until 430 PM MDT.
* At 414 PM MDT, a severe thunderstorm capable of producing a tornado
was located 12 miles north of Haswell, or 42 miles west of Cheyenne
Wells, moving northeast at 20 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
northwestern Kiowa County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3858 10297 3858 10314 3861 10316 3862 10310
3861 10297
TIME...MOT...LOC 2214Z 242DEG 19KT 3862 10310
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
CS/KTS1 follow-up statement
890
WWUS55 KPUB 272230
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
430 PM MDT Tue Apr 27 2021
COC061-272239-
/O.EXP.KPUB.TO.W.0002.000000T0000Z-210427T2230Z/
Kiowa CO-
430 PM MDT Tue Apr 27 2021
...THE TORNADO WARNING FOR NORTHWESTERN KIOWA COUNTY WILL EXPIRE AT
430 PM MDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
LAT...LON 3858 10297 3858 10314 3861 10316 3862 10310
3861 10297
TIME...MOT...LOC 2229Z 242DEG 19KT 3865 10302
$$
CS/KTSWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this tornado warning went out at Apr 27, 3:40 PM MDT, 35 minutes earlier.
Area forecast discussion, Apr 27, 3:40 PM MDT, 35 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 340 PM MDT Tue Apr 27 2021 .SHORT TERM...(This evening through Wednesday) Issued at 326 PM MDT Tue Apr 27 2021 ...Critical Fire Weather conditions continue for most of the southeast plains while to the north an isolated strong to severe thunderstorm risk continues north of highway 50 into the evening... ...Moderate to locally heavy snow possible for the higher mountains this evening through Wednesday morning... A real mix of challenging spring weather will continue across southern Colorado through the short term. Cold front has dropped through El Paso county with dew points rebounding into the 30s and an axis of higher theta-e wrapping westward around the north side of the surface low across Kiowa and Crowley counties. CAPE along this northern axis of up to 1000 j/kg along with favorable deep layer shear has led to a few strong to severe storms with reports of copious amounts of small hail along with an occasional larger stones nearing severe criteria. Some of the stronger cores have been over open county where verifying reports have been hard to come by. The risk for severe storms will continue into the evening along our northern forecast area border for a few more hours this evening with hail and strong winds the main risks. To the south, critical fire weather conditions have materialized across southern portions of the southeast plains with KSPD seeing synoptic gusts to around 60 mph. Have put Baca county into a high wind warning through 6 PM this evening, after which time winds should decrease below high wind limits. Critical fire weather conditions may continue until 8 PM due to critically low humidity values before the cold front races through and brings higher humidity values to the region. Snow continues across the mountains, very convective in nature. As the upper low shifts eastward from southern AZ into southern NM on Wednesday moistening behind the front will spread precipitation into the southeast mountains and adjacent plains tonight through Wednesday. Higher areas could see a quick 2 to 8 inches with locally higher amounts possible across the higher peaks. Although these amounts will be spotty in nature, have put out a Winter Weather Advisory for Teller county as well as the peaks above 10- 11kft of the Wets and Sangres beginning 9 PM and running through noon on Wednesday. Teller county will see the greatest potential to impacts on travel as road conditions could become slushy and even snowy at times. However given residual heat in the ground across lower elevations, suspect that most of Ute Pass from Woodland Park to Manitou will be wet to slushy at times. Northern El Paso county could see a quick 1 to 3 inches of snow tonight...though most of this will be on grassy surfaces with minimal impact to travel other than visibility restrictions. It will remain showery for Wednesday with some lingering snow across the southern mountains gradually decreasing in the afternoon. With residual instability aloft however, expect another round of afternoon showers and even an embedded thunderstorm or two across the mountains. Snow levels will rise to around 10kft in the afternoon with another 1 to 4 inches possible across the higher peaks in the afternoon. Otherwise, it will be quite a bit cooler for Wednesday with highs peaking in the 50s across the lower elevations and 30s and 40s across the mountains. Winds will be lighter which should mitigate critical fire weather concerns. -KT .LONG TERM...(Wednesday night through Tuesday) Issued at 326 PM MDT Tue Apr 27 2021 Wednesday night through Sunday... A ridge will be in place over the area starting Wednesday night as the upper low tracks far south of our area. Lingering snow showers from Wednesday could stick around a bit into the night over the southern mountains and Raton Mesa area, but are expected to dissipate before midnight. As higher pressure builds in Thursday morning, skies will clear out and temperatures will return to near- seasonal, warming further into the weekend. Thurs-Sat will be dry, with high temps over the plains climbing from the low 70s clear into the low 90s by Saturday afternoon. Several locations over the plains are expected to be at or near record high temperatures. Sunday through Tuesday... A major shortwave trough will begin to set in over the area starting on Sunday, with precipitation starting over the mountains early in the day. Additionally, fire weather conditions will also be a concern Sunday and Monday with downslope winds increasing as the trough passing through, mainly over the San Luis Valley during the afternoon hours. Chances of precipitation will increase through the first part of next week as the low continues to advance over the area. However, deterministic models are far too diverged so settle on a single solution, so will have to monitor going forward. Mainly, differences seen in the latest model runs deal with differences in magnitude of the trough as well as in the timing of passage. What the models do agree on is that the low will make its way over the area Monday evening into Tuesday, which will give the plains the greatest chance of getting measurable precipitation. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 326 PM MDT Tue Apr 27 2021 KCOS and KPUB: VFR conditions are expected for the majority of the period, though IFR, and possibly LIFR conditions, can be expected early tomorrow morning as cloud decks drop considerably, before rising later in the day. Rain showers will remain within the vicinity of KCOS and KPUB throughout this TAF period, and if either site were to find it self under one of these, those could also drop visibility below MVFR categories as well. Winds should remain gusty as well through this TAf period. KALS: VFR conditions are expected for the majority of the period, though MVFR conditions can be expected tomorrow morning as clouds decks lower, before rising later in the day. Showers will increase in coverage tomorrow and should KALS find itself under one of these showers, MFVR or lower categories could be possible. Winds are expected to be light tonight, but will increase in magnitude tomorrow afternoon. && .PUB WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until 8 PM MDT this evening for COZ228>237. High Wind Warning until 6 PM MDT this evening for COZ099. Winter Weather Advisory from 9 PM this evening to noon MDT Wednesday for COZ073-075-080>082. && SHORT TERM...KT LONG TERM...GARBEROGLIO AVIATION...SIMCOE
Hazardous weather outlook, Apr 27, 12:35 PM MDT, 3 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1235 PM MDT Tue Apr 27 2021 COZ058>089-093>099-281845- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1235 PM MDT Tue Apr 27 2021 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight One or two marginally severe thunderstorms will be possible this afternoon and early evening across northern El Paso county. Hail up to the size of quarters and wind gusts to 60 mph will be possible. Critical fire weather conditions are expected to occur across most of the plains, generally south and east of Pueblo, from late this morning and into the afternoon. Any fire that should start will have the potential to rapidly spread and quickly get out of control. Snow will spread into the mountains this afternoon and spill over into the Pikes Peak region tonight. Snow will be locally intense at times with isolated embedded thunderstorms. Local accumulations of up to 6 inches of snow will be possible across the higher elevations above 8500 feet through tonight with a slushy 1 to 3 inches of snow possible on the Palmer Divide by morning. Additional snowfall will carry over into Wednesday across the higher elevations. While warm road surfaces should mitigate impacts across the Palmer Divide, poor visibilities with heavy snow will be possible at times and roads across the higher elevations could become slushy and snowy at times. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Snow will continue Wednesday in and near the mountains with the heaviest falling across the southeast mountains. An additional 2 to 4 inches of accumulation will be possible across the Sangre De Cristo and Wet mountains, and the Pikes Peak and Teller county region through Wednesday with the majority of that accumulation occuring above 9000 feet. An additional inch or two of snow along with slushy roads may occur down to 7500 feet Wednesday morning. Critical fire weather conditions will be possible for Sunday. Some snow showers will be possible for Saturday night and Sunday over the central mountains, and then more likely over all areas on Monday, with the potential of thunderstorms over the plains later in the afternoon. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible across northern El Paso county this afternoon and early evening and across all of the mountains this afternoon and tonight. 31/GARBEROGLIO
In the hours before
Special weather statement, Apr 27, 2:24 PM MDT, 1 hour 51 minutes before
Special Weather Statement National Weather Service Pueblo CO 224 PM MDT Tue Apr 27 2021 COZ085-272100- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft CO- 224 PM MDT Tue Apr 27 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN EL PASO COUNTY UNTIL 300 PM MDT... At 224 PM MDT, Doppler radar was tracking a strong thunderstorm over Hanover, or 23 miles southeast of Colorado Springs, moving northeast at 10 mph. Pea size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Hanover. LAT...LON 3857 10444 3862 10455 3885 10447 3869 10419 TIME...MOT...LOC 2024Z 214DEG 7KT 3864 10445 KTS
Local storm report, Apr 27, 2:28 PM MDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
228 PM MDT TUE APR 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0156 PM NON-TSTM WND GST 9 S SPRINGFIELD 37.28N 102.62W
04/27/2021 M60 MPH BACA CO ASOS
ASOS STATION KSPD 8 S SPRINGFIELD.
&&Special weather statement, Apr 27, 2:47 PM MDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Pueblo CO
247 PM MDT Tue Apr 27 2021
COZ089-095-272115-
Crowley County CO-Western Kiowa County CO-
247 PM MDT Tue Apr 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL KIOWA AND
NORTHEASTERN CROWLEY COUNTIES UNTIL 315 PM MDT...
At 246 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Wild Horse Point, or 33 miles north of La Junta,
moving northeast at 10 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
This storm will remain over mainly rural areas of west central Kiowa
and northeastern Crowley Counties.
LAT...LON 3837 10355 3841 10370 3852 10367 3852 10351
3853 10350 3852 10337
TIME...MOT...LOC 2046Z 204DEG 7KT 3846 10359
CS/KTSSpecial weather statement, Apr 27, 3:01 PM MDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Pueblo CO
301 PM MDT Tue Apr 27 2021
COZ084-085-089-272130-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-Crowley County CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
301 PM MDT Tue Apr 27 2021
...SPECIAL WEATHER STATEMENT...
At 301 PM MDT, Doppler radar was tracking a strong thunderstorm near
Truckton, or 29 miles east of Colorado Springs, moving northeast at
15 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Schriever AFB, Truckton, Yoder, Ellicott and Rush.
LAT...LON 3898 10437 3885 10406 3853 10405 3852 10404
3852 10428 3880 10458 3899 10458
TIME...MOT...LOC 2101Z 217DEG 13KT 3876 10428
KTSLocal storm report, Apr 27, 3:19 PM MDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
319 PM MDT TUE APR 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0259 PM NON-TSTM WND GST 4 SW CAMPO 37.06N 102.63W
04/27/2021 M62 MPH BACA CO MESONET
MESONET STATION UCNC2 UTE CANYON.
&&Special weather statement, Apr 27, 3:34 PM MDT, 41 minutes before
Special Weather Statement National Weather Service Pueblo CO 334 PM MDT Tue Apr 27 2021 COZ086-272200- Pueblo Vicinity/Pueblo County Below 6300 Feet CO- 334 PM MDT Tue Apr 27 2021 ...SPECIAL WEATHER STATEMENT... At 333 PM MDT, Doppler radar was tracking a strong thunderstorm 7 miles south of Pueblo Reservoir, or 11 miles southwest of Pueblo, moving northeast at 25 mph. Pea size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Pueblo, Pueblo West, Pueblo Reservoir, Salt Creek, Blende and Avondale. LAT...LON 3804 10476 3815 10489 3837 10472 3822 10435 TIME...MOT...LOC 2133Z 221DEG 23KT 3815 10476 KTS
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 11:28 AM MDT | Special Weather Statement | PUB | El Paso | 32 min |
| Apr 27, 11:53 AM MDT | Special Weather Statement | PUB | El Paso | 37 min |
| Apr 27, 12:19 PM MDT | Special Weather Statement | PUB | El Paso | 26 min |
| Apr 27, 12:43 PM MDT | Special Weather Statement | PUB | El Paso | 32 min |
| Apr 27, 1:15 PM MDT | Special Weather Statement | PUB | El Paso | 30 min |
| Apr 27, 1:20 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 25 min |
| Apr 27, 1:44 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 31 min |
| Apr 27, 2:01 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 14 min |
| Apr 27, 2:15 PM MDT | Special Weather Statement | PUB | Elbert | 30 min |
| Apr 27, 2:24 PM MDT | Special Weather Statement | PUB | El Paso | 36 min |
| Apr 27, 2:47 PM MDT | Special Weather Statement | PUB | Crowley | 28 min |
| Apr 27, 3:01 PM MDT | Special Weather Statement | PUB | El Paso | 29 min |
| Apr 27, 3:02 PM MDT | Winter Weather Advisory | PUB | Alamosa, Costilla, Custer, El Paso, Fremont, Huerfano and 4 more | 13 hr |
| Apr 27, 3:26 PM MDT | High Wind Warning | PUB | Baca | 3 hr |
| Apr 27, 3:34 PM MDT | Special Weather Statement | PUB | Pueblo | 26 min |
| Apr 27, 4:01 PM MDT | Tornado Warning | PUB | Kiowa | 14 min |
Nearby
Tornado Warnings in Colorado, 2021Every tornado warning in 2021Tornadoes in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.